To be begin with I want to say how wonderful your blog is, thank you very much.
After reading your blog I decided to get propecia over three year ago with great success. About two years ago I added 5% minoxidil foam to my routine twice a day. Then however about 9 months ago I wanted to achieve more hair growth and added 15% minoxidil with 5%AA and caffeine and retinol to my routine. So apply the 5%foam in the morning and 15% at night. I have no side effects from the higher dose but it seems like I have lost more hair with a higher concentration. Is this possible? Because there is a successful hair loss centre in London that sells 12%Mioxidil with AA so I thought that if I buy 15% minoxidil from ebay I will have more success.
My question is will are they able to get better results with a higher concentration and when I try it, it fails?
There is a suggestion that higher doses of minoxidil is more effective than lower doses, but so are the side effects.
Hair regrowth from this drug was originally identified when it was used as a hypertensive agent in the 1960s. As a high blood pressure treatment, this drug is commonly sold in India in pill form, because it is cheap and easily available. At the last ISHRS physicians meeting, a doctor from India discussed the widespread use of the minoxidil pill for the treatment of hair loss, instead of the topical treatment approved by the FDA in the US and Europe. This doctor reported that when minoxidil was taken orally, it is more effective than when applied to the scalp. We know that this drug can be and is often absorbed through the scalp, and that is why dizziness and lightheadedness is seen as a side effect of the drug. Another side effect of the oral form of minoxidil is the appearance of hair in different parts of the body (that is what led to the connection between minoxidil and hair growth when used topically).
I am absolutely not recommending oral minoxidil, as side effects can be significant, but if he keep increasing your dose, you will run the risk of absorbing enough of this medication through the skin that you may be overdosing yourself. If you continue to treat yourself, you are clearly not prepared for what might happen. I would stick to what is known and what is safe.